What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 1, 1:33 PM CST, 7 hours 2 minutes earlier.
Area forecast discussion, Sep 1, 1:33 PM CST, 7 hours 2 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
233 PM CDT Wed Sep 1 2021
.DISCUSSION...
Through Thursday: It's a hot and humid day as moisture pools
ahead of a cold front which is moving southward toward the area.
Heat indices have been meeting advisory criteria consistently
since midday at many locations mainly west of I-55. Meanwhile, a
convective cluster clipped the Golden Triangle earlier this
afternoon, resulting in tree damage in Lowndes County. Additional
scattered convective development is expected later this afternoon
into this evening, both ahead of the front across south AR and
north MS and along a seabreeze boundary pushing northward from
south MS and south LA. Given the strong instability that has
materialized across the area and modestly strong 0-3 km flow, a
few more strong storms cannot be ruled out with damaging wind
gusts being the main concern. Weak mid level lapse rates and
marginal deep layer shear should preclude a more noteworthy severe
threat.
With the presence of the front, convection may fester later into
the evening, though it should lose intensity as instability
greatly diminishes. By tomorrow morning, the front will extend
roughly from southeast AR through the Meridian area and continue
slowly southward through the day. Isolated to scattered convection
will remain possible Thursday in the area south of the front from
central LA across the US 98 corridor in south MS. It will remain
warm in that area as well, with enough moisture lingering for heat
indices to possibly tease 100F-105F in the MissLou area.
Confidence in this is not high enough to add mention to the HWO,
but once again we'll reassess later tonight with an eye toward
remaining power outages in areas most heavily impacted by Ida.
/DL/
Thursday night through Tuesday...
Cooler and drier air filters into the region behind the front,
resulting in more comfortable conditions across the region.
Overnight lows Thursday night/Friday morning will be the coolest
temperatures in the forecast with lows dropping to the low to mid
60s. Temperatures will only climb into the 80s in most locations
on Friday with the Delta most likely in the lower 90s. Surface
ridge axis slips through the region Friday night and winds come
around to more southerly. At first though, the southerly winds are
generally light and the dewpoints take a bit to respond. As a
result, Saturday is warm but still noticeably less humid.
Southerly flow picks up a bit through the weekend, and temps begin
to rebound in earnest by Sunday as the warmer mid level temps in
the southwest begin to advect into the region...and the dewpoints
climb back to the 70s as well. With the moisture return and the
heat back into the 90s, the pops return to the forecast as well to
wrap up the weekend...lingering into the start of the work week.
&&
.AVIATION...
18Z TAF discussion:
VFR conditions prevail across the area this afternoon. Scattered
SHRA/TS will develop and move across the region ahead of a cold
front late this afternoon through this evening, with brief
categorical reductions possible in localized +RA. Early Thu
morning to around daybreak, brief patchy fog development is
possible again, mainly across south MS and central LA. Otherwise,
VFR conditions will continue. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 89 66 89 / 36 8 1 4
Meridian 69 87 64 87 / 37 3 1 2
Vicksburg 74 92 69 92 / 30 10 1 3
Hattiesburg 73 90 68 90 / 42 22 2 5
Natchez 72 91 70 91 / 27 31 3 5
Greenville 70 89 64 89 / 11 2 1 0
Greenwood 69 89 63 88 / 8 1 1 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-027-
034>036-040>043-047>049-053>055-059>064-072.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
DL/HJSHazardous weather outlook, Sep 1, 3:43 PM CST, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
443 PM CDT Wed Sep 1 2021
ARZ074-075-LAZ007>009-015-016-025-MSZ034>058-064>066-022145-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Tensas-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones-
443 PM CDT Wed Sep 1 2021
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight
A few severe storms will move southward across the outlook area
for the remainder of the afternoon into the early evening.
Damaging wind gusts and hail to the size of quarters will be
possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
LAZ023-024-026-MSZ018-019-025>033-059>063-072>074-022145-
Franklin LA-Catahoula-Concordia-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Marion-Lamar-Forrest-
443 PM CDT Wed Sep 1 2021
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
south central Mississippi.
.DAY ONE...Tonight and Thursday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
20
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Sep 1, 6:33 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 5 E BASIC CITY 32.21N 88.69W
09/01/2021 CLARKE MS LAW ENFORCEMENT
TREE DOWNED NEAR CR 483.
&&
DLLocal storm report, Sep 1, 6:34 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
734 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 8 E STONEWALL 32.14N 88.67W
09/01/2021 CLARKE MS LAW ENFORCEMENT
TREE DOWNED ALONG CR 149.
&&
DLLocal storm report, Sep 1, 6:58 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG KOSCIUSKO 33.06N 89.59W
09/01/2021 ATTALA MS NEWSPAPER
THE ROOF OF THE STRAND THEATRE WAS DAMAGED.
DEBRIS FROM THE ROOF DAMAGED THE ROOF OF THE
ADJACENT KOSCIUSKO STAR-HERALD BUILDING.
&&
DLSpecial weather statement, Sep 1, 7:12 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
812 PM CDT Wed Sep 1 2021
MSZ064>066-072>074-020145-
Jones MS-Jefferson Davis MS-Covington MS-Lamar MS-Marion MS-
Forrest MS-
812 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of Marion, Forrest,
southeastern Covington, Lamar, southern Jones and southeastern
Jefferson Davis Counties through 845 PM CDT...
At 812 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moselle to near Mount Olive. Movement was
south at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hattiesburg, Petal, Columbia, Kokomo, West Hattiesburg, Sandy Hook,
Holly Springs, Purvis, Lumberton, Sumrall, Morgantown, Goss,
Brooklyn, Maxie, Bunker Hill, Rock Hill, Sanford, Improve, Melba and
Rawls Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3101 8935 3101 8942 3098 8943 3098 8947
3101 8950 3100 8984 3107 8984 3108 8992
3113 8994 3113 9001 3117 9001 3118 9003
3140 9004 3139 8982 3153 8981 3155 8894
3143 8894 3143 8914 3091 8914 3091 8934
TIME...MOT...LOC 0112Z 019DEG 19KT 3152 8920 3169 8962
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNELocal storm report, Sep 1, 8:09 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
909 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG 2 WNW BYRAM 32.20N 90.28W
09/01/2021 HINDS MS EMERGENCY MNGR
SEVERAL TREES DOWN IN BYRAM.
&&
AJSpecial weather statement, Sep 1, 8:22 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
922 PM CDT Wed Sep 1 2021
LAZ016-MSZ040-047-020300-
Madison LA-Warren MS-Issaquena MS-
922 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of southeastern Madison
Parish, central Warren and south central Issaquena Counties through
1000 PM CDT...
At 921 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vicksburg, moving southwest at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vicksburg, Redwood, Le Tourneau, Afton, Yokena, Delta and Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3225 9124 3255 9093 3244 9070 3210 9099
3212 9103 3212 9105 3220 9116 3221 9113
3221 9112 3224 9112 3225 9113 3225 9118
3223 9121
TIME...MOT...LOC 0221Z 030DEG 34KT 3240 9089
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNE